Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 466, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 8, 2011, 6:12 PM EDT for Ashe County, Watauga County, North Carolina. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2011, 6:12 PM EDT (22:12 UTC)
- Expired
- Aug 8, 2011, 6:57 PM EDT
- In force
- 45 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Ashe County, NC, Watauga County, NC
The radar
The Roanoke radar (KFCX), 137 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 6:20 PM EDT | TSTM WND DMG | 5 Nnw Jefferson, NC | LARGE TREE DOWN ON POUNDING MILL RD NEAR HIGHWAY 194. |
| Aug 8, 6:30 PM EDT | TSTM WND DMG | 5 Ese Ashland, NC | TREE DOWN ON BUFFALO RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
453
WUUS51 KRNK 082212
SVRRNK
NCC009-189-082315-
/O.NEW.KRNK.SV.W.0466.110808T2212Z-110808T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
612 PM EDT MON AUG 8 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASHE COUNTY IN NORTHWEST NORTH CAROLINA
WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA
* UNTIL 715 PM EDT.
* AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTH OF FLATWOOD TO 8 MILES WEST OF PEORIA...OR ALONG
A LINE EXTENDING FROM WHITETOP TO 10 MILES NORTHWEST OF BEECH
MOUNTAIN...AND MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
NELLA...
REESE...
SHATLEY SPRINGS...
LANSING...
VALLE CRUCIS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE
ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY FROM THIS STORM.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS PARTS OF
EASTERN TENNESSEE AND FAR SOUTHWESTERN VIRGINIA.
IN ADDITION TO THE WIND THREAT...TORRENTIAL RAINS MAY FLOOD LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD!
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3635 8183 3635 8173 3641 8175 3647 8170
3653 8171 3659 8166 3656 8137 3640 8125
3636 8130 3637 8134 3636 8137 3633 8137
3625 8147 3612 8158 3611 8165 3628 8192
TIME...MOT...LOC 2211Z 332DEG 24KT 3661 8164 3630 8199
$$
SK2 follow-up statements
627
WWUS51 KRNK 082244
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
644 PM EDT MON AUG 8 2011
NCC189-082254-
/O.CAN.KRNK.SV.W.0466.000000T0000Z-110808T2315Z/
WATAUGA NC-
644 PM EDT MON AUG 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR WATAUGA COUNTY IS CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3647 8170 3653 8171 3659 8166 3656 8137
3648 8132 3641 8126 3639 8126 3636 8130
3637 8134 3636 8137 3633 8137 3625 8147
3640 8171
TIME...MOT...LOC 2244Z 308DEG 25KT 3647 8133 3630 8154
$$
NCC009-082315-
/O.CON.KRNK.SV.W.0466.000000T0000Z-110808T2315Z/
ASHE NC-
644 PM EDT MON AUG 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR ASHE COUNTY...
AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF LAUREL SPRINGS TO FLEETWOOD...OR
ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF LAUREL SPRINGS TO
TODD...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
WAGONER...
IDLEWILD...
LAUREL SPRINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
LARGE HAIL AND...OR STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
IN ADDITION...TORRENTIAL RAINS MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. TURN AROUND DONT DROWN!
&&
LAT...LON 3647 8170 3653 8171 3659 8166 3656 8137
3648 8132 3641 8126 3639 8126 3636 8130
3637 8134 3636 8137 3633 8137 3625 8147
3640 8171
TIME...MOT...LOC 2244Z 308DEG 25KT 3647 8133 3630 8154
$$
SK187
WWUS51 KRNK 082257
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
657 PM EDT MON AUG 8 2011
NCC009-082307-
/O.CAN.KRNK.SV.W.0466.000000T0000Z-110808T2315Z/
ASHE NC-
657 PM EDT MON AUG 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR ASHE COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW
ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO
THE NATIONAL WEATHER SERVICE IN BLACKSBURG.
LAT...LON 3647 8170 3653 8171 3659 8166 3656 8137
3648 8132 3641 8126 3639 8126 3636 8130
3637 8134 3636 8137 3633 8137 3625 8147
3640 8171
TIME...MOT...LOC 2257Z 308DEG 25KT 3641 8124 3624 8145
$$
SKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:55 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 8, 3:55 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 355 PM EDT MON AUG 8 2011 .SYNOPSIS... A WARM AND HUMID AIR MASS WILL REMAIN ACROSS THE REGION AHEAD OF A WEAK COLD FRONT SLOWLY APPROACHING FROM THE NORTH. THIS FRONTAL BOUNDARY AND ASSOCIATED UPPER LEVEL DISTURBANCES IS FORECAST TO MOVE THROUGH THE REGION TONIGHT AND TUESDAY. SOMEWHAT DRIER AND COOLER AIR WILL FOLLOW THE FRONT WEDNESDAY THROUGH FRIDAY AS HIGH PRESSURE SETTLES IN FROM THE NORTHWEST. && .NEAR TERM /THROUGH TUESDAY/... AS FO 345 PM MONDAY... SHORTWAVE MOVING EAST ACROSS THE REGION CREATING SCATTERED CONVECTION ACROSS WESTERN PORTIONS OF CWA THIS AFTERNOON. THE MOST UNSTABLE AIR REMAIN ACROSS THE WESTERN MOUNTAINS WHERE MUCAPE VALUES ARE 2000 TO 3000 J/KG AND LI ARD MINUS 2 TO MINUS 5. A WESTERLY FLOW ALOFT WILL ALLOW A SECOND SHORTWAVE TO PUSH THROUGH THE UPPER OHIO VALLY THIS EVENING AND TONIGHT. INCREASED POPS ACROSS THE WEST INTO THE FOOTHILLS TONIGHT. PLAYED HIGHEST POPS ACROSS THE SOUTHWESTERN PORTIONS OF CWA. WENT WITH OVERNIGHT LOW TEMPERATURES CLOSE TO THE WARMER ADJMET WITH READINGS FROM THE MID 60S IN THE MOUNTAINS TO THE LOWER 70S IN THE SOUTHEAST. WEAK SHORTWAVES COMBINED WITH DECAYING CONVECTIVE CLUSTERS MOVING EAST IN NEARLY ZONAL FLOW WILL MAINTAIN THREAT OF SHOWERS/THUNDERSTORMS INTO TUESDAY EVENING OVER PORTIONS OF THE BLACKSBURG FORECAST AREA. INCREASED POPS TUESDAY AND KEPT THE HIGHEST THREAT OF CONVECTION OVER THE WESTERN UPSLOPE AREAS. WEST DOWNSLOPING WINDS WILL HINDER PRECIPITATION EAST OF THE BLUE RIDGE MOUNTAINS. CLOUD COVER WITH SHOWERS AND THUNDERSTORMS SHOULD HOLD HIGHS TUESDAY TO THE MID 70S ACROSS THE HIGHEST WESTERN ELEVATIONS...TO THE LOWER TO MID 90S IN THE PIEDMONT. ELECTED TO MENTION LIKELY POPS ACROSS THE WESTERN UPSLOPE AREAS. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... AS OF 345 PM MONDAY... POST FRONTAL NORTHWESTERLY FLOW AND DRYING WILL TAKE PLACE ACROSS THE MID ATLANTIC REGION TUESDAY NIGHT INTO WEDNESDAY...HIGH PRESSURE BUILDING OVER THE AREA FROM THE NORTH. COOL ADVECTION AND SCATTERED TO BROKEN UPSLOPING CLOUDS SHOULD RESULT IN MARKED RETURN TO SLIGHTLY BELOW NORMAL TEMPERATURES IN THE MOUNTAINS ON WEDNESDAY...WITH HIGHS FROM THE MID 70S TO LOWER 80S IN MOST SECTIONS. EAST OF THE BLUE RIDGE...COOL ADVECTION WILL BE OFFSET SOMEWHAT BY COMPRESSIONAL HEATING FROM DOWNSLOPING WINDS...SO DAYTIME HIGHS ACROSS THE PIEDMONT STILL LIKELY TO REACH WELL UP INTO THE 80S...WITH PERHAPS SOME LOWER 90S ACROSS SOUTHSIDE VIRGINIA NEAR THE STATE LINE SOUTH INTO NORTH CENTRAL NORTH CAROLINA. SURFACE RIDGE OF HIGH PRESSURE TAKES FIRM CONTROL THURSDAY AND WITH CLEAR SKIES BOTH WEDNESDAY NIGHT AND AGAIN THURSDAY NIGHT. THIS SHOULD ALLOW BOUNDARY LAYER TO DECOUPLE BOTH NIGHTS SUPPORTING RADIATIVE COOLING AND DRIVING TEMPERATURES WELL DOWN INTO THE 50S IN MANY OF THE MOUNTAIN VALLEYS. DAYTIME HIGH TEMPERATURES WILL BE CLOSER TO SEASONAL...STILL WARM...BUT MINUS THE OVERLY HIGH DEWPOINTS TYPICAL OF AUGUST. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 345 PM MONDAY... RETURN FLOW BEHIND EXITING AREA OF HIGH PRESSURE ON FRIDAY WILL BRING SURGE OF MOIST SOUTHERLY FLOW BACK INTO THE FORECAST AREA FOR THE WEEKEND. THIS RETURN FLOW WILL RESULT IN HIGHER DEWPOINTS...CLOUD COVER AND THE THREAT FOR SHOWERS AND THUNDERSTORMS. A COLD FRONT IS FORECAST TO MOVE ACROSS THE OHIO VALLEY SATURDAY...ENHANCING THE LIFT OVER OUR REGION SATURDAY INTO SUNDAY. POPS LOOK PRETTY HIGH OVER THE WEEKEND UNTIL PASSAGE OF FRONT SUNDAY. DRY WEATHER AND NORTHWEST FLOW IS PROGGED TO RETURN MONDAY. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... AS OF 1230 PM MONDAY... WITH A STRONG WEST FLOW...SCT TO BKN MVFR CLOUDS ARE POSSIBLE THIS AFTERNOON IN THE WESTERN MOUNTAINS...OTHERWISE VFR CONDITIONS ARE EXPECTED. WIND GUSTS ABOVE 20 KTS ARE POSSIBLE ESPCLY ACROSS THE RIDGES AND IMMEDIATELY EAST OF THE BLUE RIDGE. AN ISOLATED SHOWER OR THUNDERSTORM IS POSSIBLE LATE IN THE AFTERNOON IN THE MOUNTAINS. COLD FRONT ALONG WITH WEAK IMPULSES SHOULD BRING THE BEST COVERAGE OF CONVECTION LATER TONIGHT INTO THE TUESDAY AS THE FRONT DROPS THROUGH. THIS MAY BRING PERIODIC ROUNDS OF MVFR/IFR ALTHOUGH TIMING AND COVERAGE REMAINS LOW CONFIDENCE AT THIS POINT WITH WESTERLY FLOW IN PLACE. OTRW EXPECTING A RETURN TO WIDESPREAD VFR FROM WEDNESDAY AFTERNOON THRU FRIDAY AS THE FRONT DROPS TO THE SOUTH AND DRY HIGH PRESSURE BUILDS IN FROM THE NW. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PH NEAR TERM...KK SHORT TERM...PM LONG TERM...PM AVIATION...KK
Hazardous weather outlook, Aug 8, 3:45 AM EDT, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 345 AM EDT MON AUG 8 2011 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-090900- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 345 AM EDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT WILL APPROACH THE REGION TUESDAY. A FEW SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS BEING THE MAIN THREAT. HEAVY DOWNPOURS ALSO POSSIBLE...WHICH MAY PRODUCE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032>035-043>047-058-059-090900- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 345 AM EDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 8, 1:55 PM EDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
155 PM EDT MON AUG 8 2011
NCZ001-VAZ007-009-010-012-015-081900-
ASHE NC-BLAND VA-GRAYSON VA-SMYTH VA-TAZEWELL VA-WYTHE VA-
155 PM EDT MON AUG 8 2011
...A STRONG THUNDERSTORM WILL AFFECT ASHE...BLAND...GRAYSON...
SMYTH...TAZEWELL AND WYTHE COUNTIES...
AT 151 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF SALTVILLE...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR ALLISON GAP...AND TAZEWELL AROUND 200 PM...
SALTVILLE AROUND 205 PM...QUARRY...BROADFORD...AND ASBERRYS AROUND
210 PM...CHILHOWIE AROUND 225 PM...HUNGRY MOTHER STATE PARK AROUND
230 PM...ADWOLF AND AND NEBO AROUND 235 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3718 8187 3719 8179 3725 8172 3721 8168
3721 8165 3684 8110 3646 8163 3654 8171
3658 8169 3663 8161 3665 8164 3679 8170
3692 8184 3698 8179 3715 8191
KKLocal storm report, Aug 8, 4:50 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
450 PM EDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM TSTM WND DMG 3 WNW MOUNTAIN PARK 36.39N 80.90W
08/08/2011 SURRY NC 911 CALL CENTER
TREE DOWN ON UNION HILL RD
0400 PM TSTM WND DMG 5 WSW DOBSON 36.37N 80.80W
08/08/2011 SURRY NC 911 CALL CENTER
TREE DOWN ON DOBBINS MILL RD
0405 PM TSTM WND DMG 6 NW BOONVILLE 36.29N 80.78W
08/08/2011 SURRY NC 911 CALL CENTER
TREE DOWN NEAR HIGHWAY 268 AND LITTLE BEND TR.
&&
SKSpecial weather statement, Aug 8, 5:51 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
551 PM EDT MON AUG 8 2011
NCZ001-002-018-VAZ015-082245-
ALLEGHANY NC-ASHE NC-GRAYSON VA-WATAUGA NC-
551 PM EDT MON AUG 8 2011
...A STRONG THUNDERSTORM WILL AFFECT ASHE AND GRAYSON COUNTIES...
AT 546 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
WHITETOP...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RAINFALL RATES OF
BETWEEN 3 AND 4 INCHES PER HOUR COULD RESULT IN A QUICK 2 INCHES OF
RAIN. THIS MAY BE ENOUGH TO PRODUCE LOCALIZED FLOODING ESPECIALLY IN
LOW LYING AND POOR DRAINAGE AREAS. EXPECT FREQUENT CLOUD TO GROUND
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR NELLA...TROUT...AND MEAT CAMP AROUND 555
PM...SHATLEY SPRINGS...CLIFTON...AND GRAYSON HIGHLANDS STATE PARK
AROUND 600 PM...LANSING...RUGBY...BOONE AND AND MOSES CONE MEMORIAL
PARK AROUND 605 PM.
OTHER CLUSTERS OF STRONG STORMS WILL ALSO LIKELY PUSH SOUTHEAST INTO
WATAUGA AND ALLEGHANY COUNTIES BY 630 PM. THESE MAY ALSO CONTAIN
BRIEF STRONG WIND GUSTS TO 40 MPH OR STRONGER AND VERY HEAVY
RAINFALL.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3631 8190 3636 8181 3635 8173 3641 8175
3647 8170 3657 8170 3664 8160 3660 8103
3636 8130 3636 8137 3631 8136 3625 8147
3622 8147 3611 8159 3611 8181 3619 8185
3621 8191 3627 8190 3629 8192
JHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:24 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry, Wilkes | 51 min |
| Aug 8, 5:51 PM EDT | Special Weather Statement | RNK | Ashe, Watauga | 54 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.